• Users Online: 331
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2018  |  Volume : 16  |  Issue : 4  |  Page : 155-157

Rifampicin-induced thrombocytopenia


Department of Medicine – Unit V, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Sultan Nawahirsha
Department of Medicine – Unit V, Christian Medical College, Vellore - 632 004, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/cmi.cmi_7_19

Rights and Permissions

The discovery of rifampicin in 1965 ushered in the era of short-course antituberculosis (TB) chemotherapy. The duration of anti-TB therapy was reduced from 12–24 months to 6 months. Thrombocytopenia is an uncommon but severe side effect of rifampicin, which needs a high clinical index of suspicion for diagnosis. It reverses completely on stopping the drug. Re-challenge is not advised because thrombocytopenia will recur on re-initiation of the drug. We present the case of a patient with rifampicin-induced thrombocytopenia who presented with purpuric rash all over the body. Investigations revealed a low platelet count which resolved completely on stopping the drug. This case highlights the importance of diagnosis of a rare adverse drug reaction and prompts management, which leads to a good outcome.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed186    
    Printed33    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal